Linezolid 사용 후 발생한 세로토닌 증후군 1예
Serotonin syndrome associated with linezolid
0
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Serotonin syndrome (SS) is a potentially life-threatening drug reaction characterized by mental status change, increased neuromuscular tone, and autonomic instability. Linezolid, an oxazolidinone antibacterial agent, is widely used in general hospitals; however, it interacts with some serotonin agonists and may cause SS. We report a case of SS caused by linezolid, without the concomitant use of serotonin agonist. A 72-year-old patient was admitted due to recurrent wound infection of his left ankle. He developed fever, skin rash, and renal function deterioration, and blood eosinophils and liver enzymes increased after administration of vancomycin. The antibiotic was changed to linezolid against methicillin-resistant Staphylococcus aureus. Four days later, he developed agitation, fever, increased blood pressure, and tachycardia. There were no abnormal findings in laboratory and image tests, including brain and chest computed tomography suggesting the cause of his symptoms. He had not taken any serotonin agonists, including serotonin uptake inhibitors and monoamineoxidase-inhibiting antidepressants. When administration of linezolid was stopped, his symptoms improved within 24 hours and fully recovered within 2 days without additional treatments.
Abstract
Serotonin syndrome (SS) is a potentially life-threatening drug reaction characterized by mental status change, increased neuromuscular tone, and autonomic instability. Linezolid, an oxazolidinone antibacterial agent, is widely used in general hospitals; however, it interacts with some serotonin agonists and may cause SS. We report a case of SS caused by linezolid, without the concomitant use of serotonin agonist. A 72-year-old patient was admitted due to recurrent wound infection of his left ankle. He developed fever, skin rash, and renal function deterioration, and blood eosinophils and liver enzymes increased after administration of vancomycin. The antibiotic was changed to linezolid against methicillin-resistant Staphylococcus aureus. Four days later, he developed agitation, fever, increased blood pressure, and tachycardia. There were no abnormal findings in laboratory and image tests, including brain and chest computed tomography suggesting the cause of his symptoms. He had not taken any serotonin agonists, including serotonin uptake inhibitors and monoamineoxidase-inhibiting antidepressants. When administration of linezolid was stopped, his symptoms improved within 24 hours and fully recovered within 2 days without additional treatments.
참고문헌 (13)
- Gellynck E, "The serotonin 5-HT7 receptors: two decades of research", Exp Brain Res, 230, pp.555~568 (2013)
- Birmes P, "Serotonin syndrome: a brief review", CMAJ, 168, pp.1439~1442 (2003)
- Boyer EW, "The serotonin syndrome", N Engl J Med, 352, pp.1112~1120 (2005)
- Moellering RC, "Linezolid: the first oxazolidinone antimicrobial", Ann Intern Med, 138, pp.135~142 (2003)
- Wigen CL, "Serotonin syndrome and linezolid", Clin Infect Dis, 34, pp.1651~1652 (2002)
- Quinn DK, "Linezolid and serotonin syndrome", Prim Care Companion J Clin Psychiatry, 11, pp.353~356 (2009)
- Birmingham MC, "Linezolid for the treatment of multidrug-resistant, gram-positive infections: experience from a compassionate-use program", Clin Infect Dis, 36, pp.159~168 (2003)
- Wunderink RG, "Linezolid vs vancomycin: analysis of two double-blind studies of patients with methicillin-resistant Staphylococcus aureus nosocomial pneumonia", Chest, 124, pp.1789~1797 (2003)
- Lawrence KR, "Serotonin toxicity associated with the use of linezolid: a review of postmarketing data", Clin Infect Dis, 42, pp.1578~1583 (2006)
- Alisky JM, "Can chlorpheniramine cause serotonin syndrome?", Singapore Med J, 47, pp.1014~ (2006)
- Savard S, "Linezolid-associated acute interstitial nephritis and drug rash with eosinophilia and systemic symptoms (DRESS) syndrome", Am J Kidney Dis, 54, pp.e17~e20 (2009)
- Mills KC, "Serotonin syndrome", Am Fam Physician, 52, pp.1475~1482 (1995)
- Sternbach H, "The serotonin syndrome", Am J Psychiatry, 148, pp.705~713 (1991)
